# SDR ARWA990306

- Difficulty date: March 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N810BN
- Make and model: Doug DC-8-62
- Aircraft serial: 45905
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Mech
- Condition: Lack Of Lube
- Location: Landing Gear
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

MIA - FLT 656 - AIR TURNBACK, ON UPLATCH CHECK, GEAR NOT LATCHED LIGHT ON. PROCEEDED WITH ABNORMAL CHECKLIST. WITH ENGINE PUMPS OFF, GEAR NOT LATCHED LIGHT CAME ON ABOUT 1 OR 2 MINUTES LATER.  UNABLE TO DUMP FUEL ELECTRICALLY, MANUAL STARTED THEN GOT EXTREMELY HARD, RETRACTED.  CHUTE WOULD NOT EXTEND.  FLIGHT RETURNED TO MIA WITHOUT INCIDENT.  MAINTENANCE FOUND LEFT MLG UPLATCH MECH STIFF AND DRY OF LUBE.  LUBED NLG, RIGHT, LEFT MLG UPLATCHED.  CYCLED MLG SEVERAL TIMES.  NO DEFECTS NOTED IAW 32-30-0.  FUEL DUMP ELECTRICAL WIRE NORMAL IAW WDG 28-1-4.  FOUND RIVET LEFT DUMP CHUTE OBSTRUCTING TRAVEL.  REPLACED RIVET IAW SRM 51-12-8.  OPS DUMP SYSTEM NORMAL IAW 28-30-0.  PERFORMED OVERWEIGHT LANDING INSPECTION.  NO
